Rihab Mohammed Hassan Ali1,2, Mohammed Elmujtba Adam Essa3*, Wafa Hassan Ahmed1, Noha Ibrahim Ahmed Eltahir1,4, Ziryab Imad Taha1,3,5, Abdelkareem A Ahmed3,6,7*, Ayman Sati Sati Mohammed3, Sulafa Eisa Mohammed Ibrahim8, Elnour Mohammed Elagib1,4
1Department of Rheumatology, Sudan Medical Specialization Board, Khartoum, Sudan
2Department of Medicine, Faculty of Medicine, University of Science and Technology, Khartoum, Sudan
3Department of Clinical Medicine, Medical and Cancer Research Institute, Nyala, Sudan
4Department of Rheumatology, Omdurman Military Hospital, Khartoum, Sudan
5Department of Medicine and Rheumatology, Faculty of Medicine, University of Bahri, Khartoum, Sudan
6Department of Physiology and Biochemistry, Faculty of Veterinary Science, University of Nyala, Nyala, Sudan
7Biomedical Research Institute, Darfur College, Nyala, Sudan
8Department of Internal Medicine, National Ribat University, Khartoum, Sudan
*Corresponding Author: Mohammed Elmujtba Adam Essa Adam, Department of Clinical Medicine, Medical and Cancer Research Institute (MCRI), Nyala, Sudan.
Received: November 21, 2019; Published: January 09, 2020
Systemic lupus erythematosus (SLE), myasthenia gravis (MG) and polymyositis (PM) are three autoimmune diseases that have upper incidence in young women, SLE, MG and PM are three different clinical syndromes which can be coexist or precede each other’s, although their occurrence and presence in the same patients are uncommon and rare. The aims of this study are to report the first association of the three immunological diseases in a single patient. Here we report a 36 years old lady with confirmed SLE and on hydroxychloroquine (HCQ) and tapered steroid, 20 months later developed MG, then Creatine Kinase (CK), nerve conduction studies (NCS) and electromyography (EMG) relieved the diagnosis of PM. The patient received four dosages of intravenous immunoglobulin but developed allergic reactions, then rituximab been administrated and all the complained symptoms resolved and the patient returned to her normal daily activities.
Keywords: Systemic Lupus Erythematosus; Myasthenia Gravis; Polymyositis; Rituximab
Citation: Abdelkareem A Ahmed., et al. “A Case of Myasthenia Gravis and Polymyositis developed in Systemic Lupus Erythematosus Patient and Managed by Rituximab”. Acta Scientific Women's Health 2.3 (2020): 15-18.
Copyright: © 2020 Abdelkareem A Ahmed., et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.